Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 29, 2008, 6:48 PM CST for Cheatham County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2008, 6:48 PM CST (00:48 UTC)
- Expired
- Jan 29, 2008, 7:15 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 4:40 PM CST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 300050
SVROHX
TNC021-300115-
/O.NEW.KOHX.SV.W.0018.080130T0048Z-080130T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEATHAM COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ASHLAND CITY...
* UNTIL 715 PM CST
* AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF ASHLAND CITY...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
TUESDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3627 8695 3620 8715 3626 8718 3630 8713
3631 8720 3637 8722 3642 8707
TIME...MOT...LOC 0048Z 249DEG 59KT 3633 8709
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 3:40 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 29, 3:40 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 340 PM CST TUE JAN 29 2008 .DISCUSSION... STRONG COLD FRONT ALONG A ST LOUIS TO TEXARKANA LINE MOVING SEWD AT 30 MPH. STRONG TEMP GRADIENTS ACROSS THE FRONT...21F AT LAKE OF THE OZARKS, MO AND 66F AT POPLAR BLUFF, MO. ALSO...STRONG WINDS AHEAD OF AND BEHIND THIS FRONT WITH GUSTS TO 40-45 LIKELY. WIND ADVISORY UNTIL MIDNIGHT. SLGT CHC SVR THREAT FOR MOST OF THE AREA WITH DAMAGING WINDS FROM TSTMS. WX ENDING FROM THE WEST AROUND MIDNIGHT WITH A FEW LIGHT SNOW SHOWERS POSSIBLE IN THE ERN PORTION OF THE AREA. SFC RIDGE OVER THE AREA ON WED WITH LITTLE SGFNT WX. NEXT SYSTEM DEVELOPS IN THE LOWER PLAINS ON WED NGT AND MOVES NEWD ACROSS THE MIDSTATE THU PM AND EVE. SFC RIDGE AFFECTS THE AREA THRU SAT WITH SLY FLOW RETURNING ON SAT PM. NEXT SYSTEM ALSO DEVELOPS IN THE LOWER PLAINS BUT TAKES A BIT LONGER THE EJECT NEWD ACROSS THE AREA. RAIN COMES BACK INTO THE PICTURE ON SUN EVE AND INCREASING COVERAGE THROUGH MON EVE. LOW CENTER PASSES BY MON EVE WITH THE FRONT ACROSS THE MIDSTATE MON NGT. MAIN PROBLEM AREA IS THIS EVENING. TIMING OF SVR ACTIVITY... POSSIBILITY OF STRONG SFC WINDS TONIGHT AND A FEW SNOW SHOWERS POSSIBLE IN THE EAST LATER TONIGHT. SVR ACTIVITY AHEAD OF THE FRONT OVER W TN IS WEAKENING...BUT ARRIVAL OF FRONT MAY FORCE ACTIVITY TO BECOME BETTER ORGANIZED. WITH DAYLIGHT FADING ALSO WOULD EXPECT LESSER THREAT FROM STRONG WINDS ALOFT BEING MIXED DOWN TO THE SFC. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 27 42 26 48 / 70 0 0 50 CLARKSVILLE 26 40 27 44 / 50 10 10 60 CROSSVILLE 26 38 24 46 / 100 0 0 40 COLUMBIA 28 43 26 46 / 70 0 10 50 LAWRENCEBURG 28 43 26 45 / 70 0 10 60 WAVERLY 26 42 27 44 / 60 10 10 60 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && JLM
Hazardous weather outlook, Jan 29, 3:49 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 349 AM CST TUE JAN 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-301130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 349 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA MAINLY THIS AFTERNOON AND EARLY TONIGHT. SOME OF THE STORMS THAT FORM AHEAD OF THE FRONT MAY REACH SEVERE THRESHOLDS, WITH THE PRIMARY HAZARD BEING DAMAGING WINDS. IN ADDITION, ALL OF MIDDLE TENNESSEE IS UNDER A WIND ADVISORY UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Special weather statement, Jan 29, 4:38 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 438 PM CST TUE JAN 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-292345- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 438 PM CST TUE JAN 29 2008 ...THUNDERSTORMS MAY BE SEVERE THIS EVENING IN MIDDLE TENNESSEE... WIDESPREAD RAIN IS FIXING TO END FROM THE WEST...HOWEVER A LINE OF THUNDERSTORMS IS DEVELOPING ALONG THE MISSISSIPPI RIVER. THE LINE OF STORMS WILL HEAD EAST DURING THE EARLY EVENING...REACHING THE TENNESSEE RIVER BY 530 PM...AND THEN PUSH EAST RATHER QUICKLY. THE GREATER RISK FOR SEVERE WEATHER WILL BE ACROSS NORTHERN MIDDLE TENNESSEE...WITH WIND DAMAGE BEING THE MOST LIKELY THREAT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BE NEEDED. BOYD
Special weather statement, Jan 29, 5:30 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CST TUE JAN 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-300030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 530 PM CST TUE JAN 29 2008 ...LINE OF THUNDERSTORMS APPROACHING TENNESSEE RIVER... AT 515 PM...A LINE OF THUNDERSTORMS IS APPROACHING THE TENNESSEE RIVER AND SHOULD REACH WESTERN AREAS OF BENTON AND STEWART COUNTIES JUST BEFORE 6 PM. THIS LINE IS BEING MONITORED CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE. GRADIENT WINDS AHEAD OF THIS LINE HAVE BEEN QUITE STRONG...WITH WINDS GUSTS OVER 40 MPH AT A FEW LOCATIONS IN WESTERN TENNESSEE. ONCE THE LINE PASSES...LOOK FOR A RAPID SHIFT TO THE WEST IN WIND DIRECTION...WITH STRONG GUSTY WINDS CONTINUING INTO THE EVENING. A COLD FRONT WILL USHER IN MUCH COLDER AIR OVERNIGHT...WITH TEMPERATURES FALLING INTO THE MIDDLE 20S BY 7 AM WEDNESDAY MORNING...ACROSS ALL OF MIDDLE TENNESSEE. BOYD
Special weather statement, Jan 29, 6:06 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CST TUE JAN 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-300115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 606 PM CST TUE JAN 29 2008 ...LINE OF STRONG THUNDERSTORMS ENTERING WESTERN MIDDLE TENNESSEE... AT 6 PM...A LINE OF STRONG THUNDERSTORMS HAS MOVED INTO STEWART AND BENTON COUNTIES. THIS LINE IS MOVING EASTWARD AT 50 MPH. THE SURFACE PRESSURE GRADIENT IS VERY STRONG ACROSS MIDDLE TENNESSEE THIS EVENING. AS THE LINE OF THUNDERSTORMS PUSHES EASTWARD...LOOK FOR WINDS TO INCREASE AHEAD OF THE LINE...AND CONTINUE BEHIND THE LINE...WITH SUSTAINED SPEEDS OF 35 TO 45 MPH AND GUSTS TO 50 MPH. WINDS OF THIS STRENGTH WILL DOWN TREES AND POWER LINES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING IN MIDDLE TENNESSEE THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR COUNTIES WEST OF LAFAYETTE... LEBANON...MURFREESBORO...SHELBYVILLE...UNTIL MIDNIGHT. BOYD
Special weather statement, Jan 29, 6:28 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CST TUE JAN 29 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-300130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 628 PM CST TUE JAN 29 2008 ...HIGH WINDS WESTERN MIDDLE TENNESSEE... NON THUNDERSTORM WINDS OF 50 MPH WINDS AND PEA SIZE HAIL WERE REPORTED IN WAVERLY AT 620 PM. TREES WERE ALSO REPORTED DOWN IN EASTERN STEWART COUNTY AROUND 625 PM. THE SURFACE PRESSURE GRADIENT IS VERY STRONG ACROSS MIDDLE TENNESSEE THIS EVENING. AS THE LINE OF THUNDERSTORMS PUSHES EASTWARD...LOOK FOR WINDS TO INCREASE AHEAD OF THE LINE...AND CONTINUE BEHIND THE LINE...WITH SUSTAINED SPEEDS OF 35 TO 45 MPH AND GUSTS TO 50 MPH. WINDS OF THIS STRENGTH WILL DOWN TREES AND POWER LINES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING IN MIDDLE TENNESSEE THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR COUNTIES WEST OF LAFAYETTE... LEBANON...MURFREESBORO...SHELBYVILLE...UNTIL MIDNIGHT. BOYD
Local storm report, Jan 29, 6:48 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HIGH SUST WINDS 4 N VANLEER 36.30N 87.44W
01/29/2008 E60 MPH DICKSON TN TRAINED SPOTTER
SPOTTER IN NW DICKSON COUNTY ESTIMATED A SUSTAINED WIND
OF 60 MPH.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 30 min |
| Jan 29, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 31 min |
| Jan 29, 7:33 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 42 min |
| Jan 29, 7:52 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith | 38 min |
| Jan 29, 8:04 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 26 min |
| Jan 29, 8:12 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Putnam, Smith | 33 min |
| Jan 29, 8:29 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam, Warren, White | 31 min |
| Jan 29, 8:52 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 38 min |
| Jan 29, 9:16 PM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.